Alert archive / Puerto Rico / Flash Flood Warnings in 2019
Flash Flood Warning 11, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 30, 2019, 8:32 AM CDT. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2019, 8:32 AM CDT (13:32 UTC)
- Expired
- Jul 30, 2019, 1:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 47 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 10:00 AM CDT | FLASH FLOOD | Rio Grande, PR | ROAD PR-191 WAS INTRANSITABLE DUE TO RIO MAMEYES OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
147
WGCA52 TJSJ 301332
FFWSJU
PRC037-053-089-119-301630-
/O.NEW.TJSJ.FF.W.0011.190730T1332Z-190730T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
932 AM AST Tue Jul 30 2019
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Rio Grande Municipality in Puerto Rico...
Fajardo Municipality in Puerto Rico...
Luquillo Municipality in Puerto Rico...
Ceiba Municipality in Puerto Rico...
* Until 1230 PM AST
* At 927 AM AST, Doppler radar indicated heavy rain across the
warned area. Flash flooding is expected to begin shortly. Sharp
rises along rivers and small streams are expected with flooding
along low lying areas particularly along Rio Mameyes, Rio Fajardo
and Rio Espiritu Santo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1837 6570 1836 6567 1837 6562 1835 6564
1831 6563 1829 6564 1828 6562 1827 6563
1825 6562 1823 6559 1823 6560 1822 6561
1824 6563 1820 6565 1825 6568 1830 6579
1829 6586 1844 6586
$$
oms3 follow-up statements
288
WGCA72 TJSJ 301457
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1057 AM AST Tue Jul 30 2019
PRC037-053-089-119-301630-
/O.CON.TJSJ.FF.W.0011.000000T0000Z-190730T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rio Grande PR-Fajardo PR-Luquillo PR-Ceiba PR-
1057 AM AST Tue Jul 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM AST FOR
RIO GRANDE...FAJARDO...LUQUILLO AND CEIBA MUNICIPALITIES...
At 1052 AM AST, Doppler radar continues to indicate heavy rain
across the warned area. Flash flooding will continue to occur,
particularly in low lying areas along Rio Espiritu Santo. Rio
Espiritu Santo is out of its banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1837 6570 1836 6567 1837 6562 1835 6564
1831 6563 1829 6564 1828 6562 1827 6563
1825 6562 1823 6559 1823 6560 1822 6561
1824 6563 1820 6565 1825 6568 1830 6579
1829 6586 1844 6586
$$
oms831
WGCA52 TJSJ 301600
FFWSJU
PRC037-053-089-119-301830-
/O.EXT.TJSJ.FF.W.0011.000000T0000Z-190730T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1200 PM AST Tue Jul 30 2019
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Rio Grande Municipality in Puerto Rico...
Fajardo Municipality in Puerto Rico...
Luquillo Municipality in Puerto Rico...
Ceiba Municipality in Puerto Rico...
* Until 230 PM AST
* At 1157 AM AST, Doppler radar continues to indicate rainfall
across the warned area. This rainfall in addition to previous rains
will continue to result in Flash flooding particularly in low
lying areas along Rio Espiritu Santo and Rio Mameyes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1837 6570 1836 6567 1837 6562 1835 6564
1831 6563 1829 6564 1828 6562 1827 6563
1825 6562 1823 6559 1823 6560 1822 6561
1824 6563 1820 6565 1825 6568 1830 6579
1829 6586 1844 6586
$$
oms072
WGCA72 TJSJ 301826
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
226 PM AST Tue Jul 30 2019
PRC037-053-089-119-301834-
/O.EXP.TJSJ.FF.W.0011.000000T0000Z-190730T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rio Grande PR-Fajardo PR-Luquillo PR-Ceiba PR-
226 PM AST Tue Jul 30 2019
...THE FLASH FLOOD WARNING FOR RIO GRANDE...FAJARDO...LUQUILLO AND
CEIBA MUNICIPALITIES WILL EXPIRE AT 230 PM AST...
Although the Flash Flood Warning will expire at 230 PM AST, a Flash
Flood Watch remains in effect. Exercise caution.
LAT...LON 1837 6570 1836 6567 1837 6562 1835 6564
1831 6563 1829 6564 1828 6562 1827 6563
1825 6562 1823 6559 1823 6560 1822 6561
1824 6563 1820 6565 1825 6568 1830 6579
1829 6586 1844 6586
$$
omsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:08 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 30, 4:08 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
508 AM AST Tue Jul 30 2019
.SYNOPSIS...
Active weather continues for the next several days as a few
different tropical waves pass through the region. Our current wave
will finally move out on Wednesday evening, giving us a brief
reprieve on Thursday before another wave moves in for Friday.
Patches of moisture will impact the region over the weekend,
before another tropical wave moves in Monday. This Monday wave
will be monitored closely, as the potential exists for a more
organized tropical system to develop.
&&
.SHORT TERM...TODAY THROUGH THURSDAY...
A Flash Flood Watch remains in effect through at least this evening.
The lingering moisture associated with an active tropical wave
brought strong thunderstorms with periods of torrential rainfall and
windy conditions across the local waters, the U.S. Virgin Islands
and south and east Puerto Rico overnight.
GOES-16 Total precipitable water derived product indicated values
above two inches, which is above normal for July. This moisture will
continue to pool over the islands throughout the day. Also, GFS and
ECMWF suggest plenty of tropical moisture associated with the
aforementioned disturbance and with another approaching wave through
at least late Wednesday night into early Thursday morning. Under
this weather pattern, widespread showers and thunderstorms will
maintain a high risk for flooding over portions of the islands
through the short-term period. As soils become saturated, the
potential of mudslides in steep terrain will remain high through at
least Wednesday.
A somewhat drier air mass moves into the area on Thursday as
the tropical wave moves away from the region. However, enough
lingering moisture will result in shower and thunderstorm activity
during the afternoon hours mainly across the western half of Puerto
Rico.
.LONG TERM...FRIDAY THROUGH TUESDAY
On Friday, another tropical wave will approach the local
islands. The latest guidance is showing precipitable water values
rising to near 2.0 inches. Once again, this will result in an
increase in rainfall activity across the local area, with the
potential for localized urban and small stream flooding. Moisture
from this wave will last into Saturday morning, before somewhat
drier air moves in. However, patches of moisture riding in on the
easterly trade winds will drive isolated shower activity
throughout the weekend.
To start the next workweek, another tropical wave is projected to
arrive, though long-range forecast models disagree on the timing
and intensity of it. Regardless of model differences, a potent
tropical wave will be moving across the region, and we will be
monitoring this system for it's potential to develop into an
organized tropical system. Widespread shower activity is likely
for next Monday and Tuesday.
&&
.AVIATION...
VCSH/VCTS across the local terminals through the forecast period
with periods of SHRA/TSRA. The SHRA/TSRA activity will increase
across the local area tonight into Tuesday. VCSH/VCTS written on
TAF but more aggressive TEMPO groups will be necessary as the
confidence in timing and impact in VIS and CIG increases. Overall
unsettled weather with SHRA/TSRA across the local area is expected
for the next 24 hours.The local winds will be 15-20 knots,
gusting up to 30 knots tonight, decreasing to 10-15kt tonight.
&&
.MARINE...
Seas are settling down a bit as yesterday's tropical wave moves
out of the region heading westward. By later this morning, all
seas will be between 3-6 feet. However, there will be scattered
showers and thunderstorms all across the region throughout the
day today and tomorrow as well. These storms will be capable of
producing gusty winds, heavy rain, and frequent lightning across
local waters. Most beaches will maintain a moderate risk for rip
currents over the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 78 86 78 / 60 50 60 30
STT 88 79 87 79 / 50 70 70 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through this evening for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...Flash Flood Watch through this evening for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Small Craft Advisory until 8 AM AST this morning for Atlantic
Waters of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...CAM
LONG TERM....MBHazardous weather outlook, Jul 30, 4:51 AM CDT, 3 hours 41 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 525 AM AST martes 30 de julio de 2019 AMZ710>745-PRZ001>013-310930- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 525 AM AST martes 30 de julio de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y rafagas durante el dia. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. Inundaciones extensas son posibles con las tronadas mas fuertes. .Viento...Se esperan vientos sostenidos en exceso de 20 mph/17 nudos a traves de las aguas locales hoy. .Oleaje...Se espera oleaje picado hasta 6 pies a traves de las aguas del Atlantico y el Pasaje de Anegada. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas locales de Puerto Rico. .Dia dos a siete...miercoles a lunes Una onda tropical mantendra condiciones atmosfericas inestables a traves de las islas hasta el miercoles en la noche. Se pronostica que otra onda tropical alcance las islas para el fin de semana. Estas ondas mantendran un potencial alto de inundaciones. Se pronostica que otra onda tropical potente alcance las islas temprano la semana proxima. El riesgo de corrientes marinas fluctuara entre moderado a alto durante los proximos dias. Oleaje peligros sera posible a traves de sectores de las aguas locales hasta el fin de semana proximo. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vietos fuertes, granizos, inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-310930- San Tomas, San John y Islas Adyacentes-Santa Cruz- 525 AM AST martes 30 de julio de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y rafagas durante el dia. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. Inundaciones extensas son posibles con las tronadas mas fuertes. .Viento...Se esperan vientos sostenidos en exceso de 20 mph/17 nudos a traves de las aguas locales hoy. .Oleaje...Se espera oleaje picado hasta 6 pies a traves de las aguas del Atlantico y el Pasaje de Anegada. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas locales de Puerto Rico. .Dia dos a siete...miercoles a lunes Una onda tropical mantendra condiciones atmosfericas inestables a traves de las islas hasta el miercoles en la noche. Se pronostica que otra onda tropical alcance las islas para el fin de semana. Estas ondas mantendran un potencial alto de inundaciones. Se pronostica que otra onda tropical potente alcance las islas temprano la semana proxima. El riesgo de corrientes marinas fluctuara entre moderado a alto durante los proximos dias. Oleaje peligros sera posible a traves de sectores de las aguas locales hasta el fin de semana proximo. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vietos fuertes, granizos, inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Jul 30, 4:07 AM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service San Juan PR
507 AM AST Tue Jul 30 2019
PRZ002>004-301030-
Northeast-Eastern Interior-Southeast-
507 AM AST Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT HUMACAO...NAGUABO...YABUCOA...
JUNCOS...LAS PIEDRAS AND SAN LORENZO MUNICIPALITIES...
At 506 AM AST, a strong thunderstorm was located near Punta
Santiago, or near Humacao. This storm will produce frequent
lighting, heavy rainfall and winds in excess of 30 mph. This
activity could persist for the next several hours.
LAT...LON 1824 6571 1806 6582 1805 6584 1803 6583
1802 6584 1813 6601 1825 6589
TIME...MOT...LOC 0906Z 134DEG 0KT 1810 6576
ERGSpecial weather statement, Jul 30, 4:14 AM CDT, 4 hours 18 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 507 AM AST martes 30 de julio de 2019 PRZ008>010-291945- Noreste-Este Interior-Sureste- 507 AM AST martes 30 de julio de 2019 ..UNA TRONADA FUERTE AFECTARA LOS MUNICIPIOS DE HUMACAO...NAGUABO...YABUCOA... JUNCOS...LAS PIEDRAS Y SAN LORENZO... A las 506 AM AST, una tronada fuerte estaba localizada cerca de Punta Santiago o cerca de Humacao. Esta tormenta producira rayos frecuentes, lluvia fuerte y vientos en exceso de 30 mph. Esta actividad pudiera persistir durante las proximas horas. ERG/RVT
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:03 AM CDT | Special Marine Warning | JSJ | 27 min | |
| Jul 30, 3:53 AM CDT | Special Marine Warning | JSJ | 52 min | |
| Jul 30, 4:07 AM CDT | Special Weather Statement | JSJ | 83 min | |
| Jul 30, 4:40 AM CDT | Special Marine Warning | JSJ | 110 min | |
| Jul 30, 5:28 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Jul 30, 5:33 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Jul 30, 5:58 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 30, 6:06 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Jul 30, 6:23 AM CDT | Areal Flood Advisory | JSJ | 11 hr | |
| Jul 30, 6:59 AM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Jul 30, 1:15 PM CDT | Special Marine Warning | JSJ | 30 min | |
| Jul 30, 1:49 PM CDT | Special Marine Warning | JSJ | 116 min | |
| Jul 30, 2:13 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jul 30, 2:31 PM CDT | Special Weather Statement | JSJ | 59 min | |
| Jul 30, 4:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.